MAUDE Adverse Event Report: ARTHROCARE CORPORATION DISPOSABLE KIT 2.8MM SHOULDER Q-FIX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHROCARE CORPORATION DISPOSABLE KIT 2.8MM SHOULDER Q-FIX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 25-2810
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during an arthroscopy, the shoulder q-fix kit, when opened from the sealed box, had heat damage to the packaging causing the plastic to shrink away from the seal.It was not used as it was not sterile.The procedure was successfully completed with non-significant surgical delay using a smith and nephew back up device.No further complications were reported.
 
Additional Manufacturer Narrative
The reported device was not returned to the designated complaint unit for independent evaluation.However, an image evaluation was performed and found three images showing different angles of the packaging and the device.The first one is a upper view, showing the label with the part number 25-2810 and lot 2106117., with the packaging wrinkled.The second image is a right view of the packaging showing the packaging shrink away, with sings of rough handling and exposure to heat.The third image is a left view, showing completely all parts shrink away of the packing.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since findings cannot lead to a clear cause of the reported event.Please refer to the instructions for use for precautions and warnings related to the use of the device.The complaint was escalated to the manufacturing team and after review has determined no containment or corrective actions are recommended at this time as at the packaging area there are no heat related operations as the devices are only put into the white boxes, and all 100% sealed trays are inspected.
 
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).H3, h6: part of the reported device was received for evaluation.A visual evaluation showed no original packaging was returned for inspection.The drill, drill guide, and the obturator were returned.The drill guide has bio debris on it.An image evaluation was performed and found three images showing different angles of the packaging and the device.The first one is a upper view, showing the label with the part number 25-2810 and lot 2106117., with the packaging wrinkled.The second image is a right view of the packaging showing the packaging shrink away, with sings of rough handling and exposure to heat.The third image is a left view, showing completely all parts shrink away of the packing.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the failure include damage during shipping, mishandling or excessive exposure to high environmental temperatures.The complaint was escalated to the manufacturing team and after review has determined no containment or corrective actions are recommended at this time.

Brand Name
DISPOSABLE KIT 2.8MM SHOULDER Q-FIX
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18149983
Report Number3006524618-2023-00443
Device Sequence Number6747352
Product Code LXH
UDI-Device Identifier00885556724651
UDI-Public885556724651
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2025
Device Catalogue Number25-2810
Device Lot Number2106117
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2023
Supplement Date Received by Manufacturer05/02/2024
09/27/2024
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date05/06/2024
10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown